U.S. Virgin Islands, 2007

Wildfire in U.S. Virgin Islands, March 14, 2007

March 14, 2007 · NWS SJU · 1 event in 1 county or zone

Dry vegetation combined with a brisk breeze created favorable conditions for major brush fire.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Dry vegetation combined with a brisk breeze created favorable conditions for major brush fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 14, 11:21 AM AST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 14, 11:21 AM AST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1121 AM AST WED MAR 14 2007

.UPDATE...LATEST DOPPLER WEATHER RADAR AND SATELLITE IMAGERY IS INDICATING
MOSTLY VERY LIGHT AND SCATTERED SHOWER ACTIVITY ACROSS THE
FORECAST AREA ASSOCIATED WITH A DIFFUSE SURFACE TROUGH EXTENDING
ACROSS THE US VI THIS MORNING. WENT AHEAD AND DECREASED SHOWER
COVERAGE FOR THE REST OF TODAY AND TONIGHT ASSOCIATED WITH THIS
BOUNDARY AS MOST SHOWER ACTIVITY THAT WE WILL SEE IS EXPECTED TO
BE LIGHT. THE EXCEPTION COULD BE ACROSS THE INTERIOR AND SOUTHWEST
SECTIONS OF PUERTO RICO THIS AFTERNOON...WHERE WITH SOME
AFTERNOON CONVERGENCE AND MODERATE INSTABILITY IN PLACE...ADDED
THE CHANCE FOR ISOLATED THUNDERSTORMS THERE. NO CHANGES NECESSARY
TO THE FORECAST BEYOND 24 HOURS AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 556 AM AST WED MAR 14 2007/

SYNOPSIS...
A BROAD MID TO UPPER LEVEL TROUGH ACROSS THE NORTH CENTRAL
ATLANTIC EXTENDS SOUTHWARD ACROSS THE LOCAL REGION...IS HELPING TO
MAINTAINING A WESTERLY WIND FLOW ALOFT. IN THE LOW LEVELS...A LOW
LEVEL TROUGH EXTENDS NORTHEASTWARD FROM THE EASTERN CARIBBEAN
ACROSS LEEWARD ISLANDS...AND INTO THE OPEN ATLANTIC. STRONG
SURFACE HIGH PRESSURE ACROSS THE WEST ATLANTIC EXTENDS SOUTHEASTWARD
INTO THE NORTHWEST LOCAL REGION. THIS LOW LEVEL PATTERN IS A
CREATING NORTHEAST LOW LEVEL WIND FLOW ACROSS THE AREA.

DISCUSSION...

SHORT TERM...
THE LOW LEVEL TROUGH EXTENDING ACROSS THE NORTHERN LEEWARD
ISLANDS...AND THE HIGH PRESSURE SHIFTING FURTHER EASTWARD ACROSS
THE WEST ATLANTIC AND BUILDING INTO THE LOCAL REGION...WILL ACT
TO INCREASE THE PRESSURE GRADIENT AND CREATE A MODERATE NORTHEAST
WIND FLOW ACROSS THE LOCAL AREA TODAY THROUGH THURSDAY. THIS WILL
ALLOW FOR PATCHES OF MOISTURE ALONG AN OLD FRONTAL BOUNDARY TO BE
BROUGHT IN ACROSS THE LOCAL ISLANDS IN THE PREVAILING WIND FLOW.
AS A RESULT OCCASIONAL PERIODS OF SHOWERS CAN BE EXPECTED ACROSS
NORTHERN HALF OF PUERTO RICO AND ADJACENT DURING THE MORNING
HOURS...THEN SPREADING ACROSS THE INTERIOR AND SOUTHERN SLOPES OF
PUERTO RICO DURING THE AFTERNOON.

LONG TERM...
THE ATLANTIC HIGH WILL CONTINUE TO SHIFT FURTHER EAST ACROSS THE
WEST ATLANTIC AND MAINTAIN A MODERATE TO FRESH TRADE NORTHEAST TO
EAST WIND FLOW ACROSS THE LOCAL REGION AT LEAST THROUGH THURSDAY.
THE PREVAILING TRADES WILL THEREFORE BRING MORE THAN SUFFICIENT
MOISTURE ACROSS THE AREA THROUGH THE END OF THE WEEK...TO ALLOW
FOR PERIODS OF EARLY MORNING SHOWERS ALONG THE NORTH COASTAL
AREAS...FOLLOWED BY AFTERNOON SHOWERS ACROSS THE INTERIOR...WEST
AND SOUTHWEST SECTIONS OF PUERTO RICO. THE U.S VIRGIN ISLANDS CAN
ALSO EXPECTED A FEW SHOWERS BUT NO WIDESPREAD RAINFALL IS FORECAST.
A RETURN OF AN EAST TO SOUTHEAST WIND FLOW CAN BE EXPECTED FRIDAY
AND INTO THE WEEKEND AS THE SURFACE HIGH NORTH OF THE AREA...MOVES
INTO THE CENTRAL ATLANTIC AND SINKS SOUTHWARD ACROSS THE TROPICAL
ATLANTIC THE NORTHERN LEEWARD ISLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  73  85  72 /  50  40  50  30
STT  83  76  83  76 /  60  50  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

04/99
Hazardous weather outlook, Mar 14, 6:30 AM AST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED MAR 14 2007

PRZ001>013-AMZ710>750-151000-
630 AM AST WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...WINDS AND SEAS WILL INCREASE ACROSS THE
REGIONAL WATERS TODAY LEADING TO CHOPPY SEA CONDITIONS...SMALL CRAFT
ADVISORY FOR OUTER ATLANTIC WATERS AND MONA PASSAGE HAVE BEEN
RAISED. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE SOUTHERN
CARIBBEAN WATERS AND WATERS ALONG WESTERN PUERTO RICO.

NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE ISLAND AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...INCREASED WINDS AND SEAS ACROSS THE LOCAL
WATERS AT LEAST THROUGH THURSDAY WILL LEAD TO HAZARDOUS MARINE
CONDITIONS AND SMALL CRAFT ADVISORIES THURSDAY NIGHT THROUGH FRIDAY
IN THE OUTER ATLANTIC AND WESTERN OUTER CARIBBEAN WATERS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-151000-
630 AM AST WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...WINDS AND SEAS WILL INCREASE ACROSS THE
REGIONAL WATERS TODAY LEADING TO CHOPPY SEA CONDITIONS...SMALL CRAFT
ADVISORY FOR OUTER ATLANTIC WATERS HAVE BEEN RAISED. SMALL CRAFT
SHOULD EXERCISE CAUTION ACROSS THE SOUTHERN CARIBBEAN WATERS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...INCREASED WINDS AND SEAS ACROSS THE LOCAL
WATERS AT LEAST THROUGH THURSDAY WILL LEAD TO HAZARDOUS MARINE
CONDITIONS AND SMALL CRAFT ADVISORIES THURSDAY NIGHT THROUGH FRIDAY
IN THE OUTER ATLANTIC WATERS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, St. Croix

When
March 14, 3:00 PM AST to 4:15 PM AST
Where
St. Croix forecast zone
Reported by
Newspaper

A brush fire scorched four acres of grassland near HaPenny on the island's south shore.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in U.S. Virgin Islands in 2007Every state in 2007This day in weather historyWarnings in U.S. Virgin Islands, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24508.